MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Catalog Number U4150315
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon was measured to be longer than what was labeled on the packaging.There was no reported consequence or impact to the patient.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Photo review: one electronic photo was reviewed by bpv field assurance engineer.The photo shows the labeling of an ultraverse 014 pta balloon dilation catheter, referencing cat# u4150315 and lot# 50134718.The photo does not include the alleged mislabeled device.Based on the photo provided, the complaint investigation is inconclusive for a device markings issue.Conclusion: one photo was provided for review.The investigation is inconclusive for device mislabeling, as the device was not returned for evaluation and additional investigation activities could not confirm the reported event.It is unlikely the alleged mislabeling event is manufacturing related, as manufacturing records were reviewed and do not indicate any manufacturing related cause for this event.Additionally, the lot manufactured before and after the complaint lot were not of the 300 mm length.It is unknown whether there was a mix-up at the customer facility, as a sales report showed the facility has received both the complaint product catalog number (u4150315) and the alleged product catalog number (u4150330) within six months of the reported event.Based upon the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: precautions: - carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.- in order to activate the hydrophilic coating, it is recommended to wet the ultraverse catheter with sterile saline solution immediately prior to its insertion in the body.Dilatation catheter preparation: - remove catheter from package.Verify the balloon size is suitable for the procedure and the selected accessories accommodate the catheter as labeled.- remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.- in order to activate the coating, wet the balloon catheter with sterile saline immediately prior to its insertion into the introducer sheath.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6156895
Report Number2020394-2016-01151
Device Sequence Number19040328
Product Code DQY
UDI-Device Identifier00801741053801
UDI-Public(01)00801741053801(17)190131(10)50134718
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2019
Device Catalogue NumberU4150315
Device Lot Number50134718
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date01/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1